# SDR 98ZZZX1678

- Difficulty date: April 19, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9898G
- Make and model: Cessna 172L
- Aircraft serial: 17259798
- System (JASC): 8010 · Engine Cranking
- Part: Solenoid
- Part number: S19911
- Condition: Failed
- Location: Starter
- Part time: 2,445 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN AIRCRAFT MASTER SWITCH WAS TURNED ON THE STARTER ENGAGED CAUSING THE PROPELLER TO TURN.  THE SOLENOID P/N S-199-1 WAS REMOVED AND OPENED UP.  WATER, RUST, AND CORROSION WERE FOUND.  THIS CAUSED THE SOLENOID TO REMAIN IN THE CLOSED POSITION.  THIS CONDITION IS A SERIOUS SAFETY CONDITION AND COULD CAUSE INJURY OR DEATH.  A NEW SOLENOID WAS INSTALLED, IT WAS SEALED WITH EPOXY PRIOR TO INSTALLATION TO PREVENT WATER OR MOISTURE FROM ENTERING IT.  THE LOCATION OF THE SOLENOID IN THE COWLING ALLOWS RAIN TO ENTER THE UNIT.
